Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

4 year child is congested and stuffy. Given benadryl. Noticed swollen, red and painful ear. Any solution?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1979
Answered : 624 Questions
4 year old daughter is congested and stuffy. Cold symptoms started last night. Gave her benadryl last night. Woke up this morning with 101.6 gave Advil and noticed that both ears are red and swollen -- left ear noticeably worse than right ear but both are hot to the touch and painful. no swollen glands that I can find
Posted Fri, 17 Aug 2012 in Child Health
Answered by Dr. Chandra Shekhar Sharma 24 minutes later

Welcome to XXXXXXX

Infection can make ears red and swollen due to inflammation.

It is possible that she is suffering with acute otitis media of both ears also, and infection has reached to external ears.

Examination is required for diagnosis.

You should consult an ENT Specialist or her Pediatrician at your earliest. Meanwhile you can give her Paracetamol syrup.

Hope you found my response to your query informative and helpful.

If you have further concerns in this regard, I would be happy to discuss those with you as well.

I wish her speedy recovery. With good wishes,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor